Blood Pressure Home > Coreg and Blood Sugar
If you are taking Coreg and blood sugar levels drop too low or go too high, contact your healthcare provider and stop taking the medication. Symptoms of high blood sugar include fatigue, increased thirst, and blurred vision. Early signs of a connection between Coreg and blood sugar levels that are too low include shakiness or dizziness; however, more severe symptoms are possible, such as loss of coordination, difficulty speaking, or seizures.
One of the possible side effects with Coreg® (carvedilol) is its affect on blood sugar levels. For some people, Coreg can cause blood sugar levels to either drop too low (hypoglycemia) or go too high (hyperglycemia).
In clinical studies, hyperglycemia was reported in up to 12 percent of people taking Coreg for mild to moderate congestive heart failure and in up to 5 percent of people taking it for severe heart failure. However, high blood sugar levels were not a reported side effect in people being treated for high blood pressure (hypertension).
People with diabetes who are being treated for congestive heart failure are at increased risk for hyperglycemia. This risk tends to be even higher when Coreg is first started, the Coreg dosage is changed, or the drug is stopped. During these times, your healthcare provider may monitor you more closely and adjust your diabetes medications as needed.
You should contact your healthcare provider immediately if you notice any possible high blood sugar symptoms. These include but are not limited to:
- Increased hunger
- Increased thirst
- Increased urination
- Blurred vision
- Shortness of breath
- Nausea or vomiting.